Login FormClose

Free, fortnightly PIP, ESA and UC Updates

Our fortnightly bulletin, with over 80,000 subscribers, is the UK's leading source of benefits news. Find out what's changing, how it affects you and how to prepare. Our mailing list is securely managed by icontact in the US.

Welcome, Guest
Username: Password:
Remember me
Members
  • Page:
  • 1

TOPIC: This is embarassing

This is embarassing 8 years 3 months ago #57037

  • jasmine
hi can anyone help? While I was in hospital, in February i was put on liquid lithium or li liquid as it is known. I have had major problems with side effects, ie feeling and being sick, and dreadful problems with loss of bowel control where I need a change of clothes as this is happening at least three times a week and I am getting no warning, and now a loss of my bladder, as one of the side effects is an increase in urination, I saw the GP and they are investigating if I have a physical problem causing this, if it is not, surely a side effect of the medication would warrant a mention on the physical discriptors with the bowels and bladder because this is causing massive problems and upset for me, something that on lithium I have baatled for years, I was on carbonate form before, and I cannot increase the dose as it makes it even worse. How do I describe it on the form and would it be taken seriously.

Please Log in or Create an account to join the conversation.

Re:This is embarassing 8 years 3 months ago #57043

Hi Jasmine

You didn't say what benefit you are claiming but case law suggests that the side-effects of medication on a claimants day-to-day functioning should be taken into consideration when applying the PCA or WCA test. I would expect that it also applies to the DLA test as well.

You can describe the adverse effects of your medication in the same way as you would describe the effects of your actual disability itself.

Hope this helps

Derek

Please Log in or Create an account to join the conversation.

  • Page:
  • 1
Moderators: GordonGaryBISTraceyJayneL